Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Lincoln, IL

June 5, 2001Clark County, Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 3:43 PM CDT for Clark County, Crawford County, Jasper County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 3:43 PM CDT (20:43 UTC)
Expired
Jun 5, 2001, 4:30 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clark County, IL, Crawford County, IL, Jasper County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-542 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 052044
SVRSPI

ILC023-033-079-052130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS
  CLARK COUNTY IN EAST CENTRAL ILLINOIS
  EASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM ABOUT 6 MILES NORTHEAST OF NEWTON...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE HILL
  YALE
  BELLAIR
  ANNAPOLIS
  CASEY
  MARTINSVILLE

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3907 8820 3898 8806 3926 8763 3935 8800
          3918 8800

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 5, 2:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT TUE JUN 5 2001

SHORT-TERM FCST CHALLENGES INCLUDE HEAVY RAINFALL POTENTIAL WITH SFC
BOUNDARY ACRS REGION THRU TONIGHT...THEN ENDING OF PCPN CHANCES AND
TEMPS STARTING LATER TMRW.

18Z SFC ANALYSIS SHOWS MAIN SYNOPTIC FNT ACRS CRL IL. HARD TO PICK
THIS FEATURE OUT AS NUMEROUS OUTFLOW BOUNDARIES EXIST FM EARLIER
CONVECTION. AIRMASS SOUTH OF FNT IS VERY UNSTABLE...WITH LATEST RUC
SHOWING LOWEST LI/S (TO -6) AND BEST MOIST CONV IN AN AXIS FM SRN MO
TO SRN IL. WL NEED TO CONT TO MONITOR THIS AREA FOR TSRA/SVR DVLPMNT
AS AIRMASS INTERACTS WITH OUTFLOW BOUNDARIES. QUESTION IS...WHERE WL
THE MAIN SYNOPTIC FNT GO TONIGHT...AS THIS WL BE KEY PLAYER IN HEAVY
RAINFALL LOCATION TONIGHT. ETA IS FARTHEST NORTH...PUSHING WF INTO
NRN IL BY THIS EVE. HARD TO BELIEVE THIS SCENARIO WITH CURRENT
LOCATION OF FNT AND NUMEROUS WAVES/CONVECTION TENDING TO KEEP
BOUNDARY FARTHER SOUTH. ONE WAVE ANALYZED AT 18Z NR UIN...ANOTHER
WEST OF KC. WL GO WITH FARTHER SOUTH DEPICTION OF AVN. EXPECT OFF
AND ON RAIN OVERNIGHT...LOCALLY HEAVY...AS MOIST CONV AND HIGH
VALUES OF PRECIP WATER COMBINE WITH GOOD LIFTING MECHANISMS. ALREADY
HAVE FLASH FLOOD WATCH FOR LOCATIONS MAINLY ALONG AND NW OF IL RIVER
AS FAR SOUTH AS FULTON AND TAZEWELL COUNTIES. BASED ON FNT LOCATION
A BIT FARTHER SOUTH THAN PREVIOUSLY FCST...WL ADD MENTION OF
POTENTIAL OF HEAVY RAINFALL LOCATIONS FARTHER SOUTH...MAINLY ALONG
AND NORTH OF SPI-MTO LINE. THESE AREAS DID NOT SEE HEAVY RAINFALL
LAST NIGHT/EARLIER TODAY THAT LOCATIONS FARTHER NORTH HAD...SO WATCH
IS NOT ANTICIPATED ATTM DESPITE FLASH FLOOD GUIDANCE VALUES OF 1.5
TO 2.0 INCHES IN THREE HOURS.

MODELS ALL IN GOOD AGREEMENT WITH SAGGING THE FNT SLOWLY SWD INTO
SRN IL BY LATE TMRW. THIS IN RESPONSE TO S/WV ENERGY FM NW. BEST
CHANCES FOR PCPN REMAIN ALONG SFC FNT...MAINLY SOUTH OF A UIN TO HUF
LINE DURING THE AFT AND EVE HOURS. WL NEED TO TRIM BACK PCPN
WORDING...ESP ACRS NW ILX CWA.

TEMPS TRICKY WITH BOUNDARY ACRS AREA. WL ONLY MAKE MINOR ADJUSTMENTS
TO GOING FCST ATTM. DAYTIME HIGHS WL BE VERY DEPENDANT ON AMOUNT OF
SUNSHINE/EXTENT OF RAIN AND CLOUDS AT ANY GIVEN SPOT.

MODELS STILL SHOWING GENERAL NW FLOW ALOFT INTO THE WEEKEND...WITH
RIDGING TRYING TO WORK ITS WAY EAST INTO THE REGION. LOOKS LIKE
SEVERAL S/WS WILL BE MOVING THROUGH THE FLOW WITH ONE MOVING
THROUGH LATE FRIDAY INTO SATURDAY...TO BRING A CHC OF PCPN THROUGH
THE DAY. THEN A WEAK S/W MOVES IN FOR MONDAY. NOT REAL IMPRESSED
WITH CHC OF PCPN WITH IT...BUT WILL STICK WITH PERSISTANCE THAT FAR
OUT. DRY CONDITIONS EXPECTED TUESDAY.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI TB 065/075 057/073 054 26873
PIA EB 062/072 055/070 055 26963
DEC TB 065/075 057/073 055 26873
CMI TB 064/073 056/071 054 26873
MTO TB 068/077 058/072 057 26784
LWV TB 070/081 064/077 058 26684

.ILX...FLASH FLOOD WATCH ILZ027>031-036-037 THROUGH TONIGHT.

FISHER/PLAHMER

In the hours before

Special weather statement, Jun 5, 11:00 AM CDT, 4 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051800-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT TUE JUN 5 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS.

WARM AND UNSTABLE AIR LOCATED ALONG A STATIONARY FRONT DRAPED
ACROSS ILLINOIS WILL PROVIDE THE EMPHASIS FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP TODAY. THE PRIMARY THREAT WITH THESE STORMS
WILL BE HAIL ALONG WITH HEAVY RAINFALL.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING ACROSS ALL OF CENTRAL ILLINOIS.

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:36 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark39 min
Jun 5, 2:39 PM CDTSevere Thunderstorm WarningILXMoultrie, Shelby51 min
Jun 5, 3:16 PM CDTSevere Thunderstorm WarningILXEffingham29 min
Jun 5, 3:29 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Shelby61 min
Jun 5, 4:26 PM CDTFlash Flood WarningILXClark, Crawford, Cumberland, Effingham, Jasper4 hr
Jun 5, 6:30 PM CDTFlash Flood WarningILXClay, Lawrence, Richland3 hr
Jun 5, 6:30 PM CDTSevere Thunderstorm WarningILXRichland45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.